Ohio, 2008

Tornado and Flash Flooding in Ohio, June 4, 2008

June 4, 2008 · NWS ILN · 39 events in 17 counties and zones

Strong thunderstorms continued to develop and track along a warm front that was stalled over the region. Training storms caused excessive rainfall in some areas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$395,000
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

Strong thunderstorms continued to develop and track along a warm front that was stalled over the region. Training storms caused excessive rainfall in some areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 4, 1:05 AM EST, 43 minutes earlier.

Area forecast discussion, Jun 4, 1:05 AM EST, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
205 AM EDT WED JUN 4 2008

.SYNOPSIS...
A WARM FRONT WILL LIFT THROUGH THE OHIO VALLEY AND STALL NORTH OF
THE INTERSTATE 70 CORRIDOR TODAY. THIS BOUNDARY WILL LINGER ACROSS THE
SOUTHERN GREAT LAKES TONIGHT AND THURSDAY. A SERIES OF UPPER
DISTURBANCES WILL ACT TO ENHANCE THUNDERSTORM CHANCES ALONG THIS
FRONTAL BOUNDARY.

&&

.NEAR TERM /THROUGH TODAY/...
ANOTHER UPDATE TO THE FORECAST AS MENTIONED EARLIER TO REMOVE
REMAINDER OF THE WATCHES WITH STABLE AIR WORKING IN BEHIND
REMNANTS OF BOW ECHO. STILL KEPT POSSIBILITY OF SEVERE OVER NRN
CWA AFTER MIDNIGHT WHEN ANY FUTURE DEVELOPMENT MAY BE WORKING
INTO THE AREA ALONG THE WARM FRONT.

&&

.SHORT TERM /TONIGHT THROUGH 6 PM THURSDAY/...
A WARM FRONTAL BOUNDARY WILL LAY OUT ALONG AND N OF THE I-70
CORRIDOR AND REMAIN A THREAT FOR DAMAGING WINDS TO BE PRODUCED IN
THUNDERSTORM ACTIVITY. KEPT A CHANCE FOR SEVERE IN THIS AREA
THROUGH WED MORNING. THE THREAT AREA WILL QUICKLY MOVE E AHEAD OF
THE UPPER TROUGH AND ANY RAIN SHOULD TAPER OFF IN THE
AFTERNOON...POSSIBLY EARLY EVENING OVER CENTRAL OHIO.

UPPER FORCING EXITS OHIO VALLEY AND THE BOUNDARY N OF THE
INTERSTATE WILL LIFT NE AS A WARM FRONT OVERNIGHT WED AND INTO
THURS. HUMID CONDITIONS WILL PERSIST BEHIND THIS FRONT FOR MOST OF
THE REGION DURING THE SHORT TERM OF THE FORECAST.

TEMPS WERE ONLY BUMPED A DEGREE OR SO OVER THE NEXT 36
HOURS...NOTHING SIGNIFICANT. DEWPOINTS WERE RAISED A LITTLE IN THE
LATTER PART OF THIS FORECAST PERIOD.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
UPPER RIDGE BUILDS INTO THE REGION ON THURSDAY WHICH BRINGS DRY
CONDITIONS AND WARMING TEMPS INTO THE LOWER 90S THROUGH FRIDAY. COLD
FRONT ADVANCES EASTWARD ACROSS THE MS VALLEY LATE FRIDAY AS AN UPPER
WAVE PASSES THROUGH THE GREAT LAKES.  LOOKS LIKE THE FRONT WILL HAVE
A TOUGH TIME MAKING IT THIS FAR EAST WITH THE STRONG RIDGE IN PLACE.
KEPT CHANCE POPS FRI NIGHT AND SATURDAY AHEAD OF THE FRONT...HIGHEST
ACROSS THE NORTHWEST WHICH WILL BE CLOSER TO THE BOUNDARY AND UPPER
ENERGY. UPPER RIDGE CONTINUES TO DOMINATE THE EASTERN US THROUGH THE
REMAINDER OF THE EXTENDED WITH CONTINUED ABOVE AVG TEMPS.  SHOULD BE
GENERALLY DRY...THOUGH ISOLD DIURNAL STORMS ARE
POSSIBLE...ESPECIALLY ACROSS THE NORTHERN AND WESTERN FA WHICH WILL
BE CLOSER TO THE PERIPHERY OF THE RIDGE.

&&

.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
ACTIVE ZONAL FLOW PATTERN WITH SERIES OF FAST MOVING SHORTWAVES
RESULTING IN ROUNDS OF THUNDERSTORMS THROUGH THE OHIO VALLEY.
MOST OF THE THUNDERSTORM ACTIVITY WILL BE FOCUSED ALONG AND JUST
NORTH OF WARM FRONT WHICH IS OVER SW OHIO THIS MORNING. NEXT
S/W OVER IL TO TRACK ACRS INDIANA AND INTO WESTERN OHIO TOWARD
SUNRISE. 50-55KT SWRLY LOW LEVEL JET TO ENHANCE LOW LEVEL
CONVERGENCE IN RESPONSE TO THIS MID LEVEL WAVE. WITH FRONTAL
BOUNDARY SHIFTING A LTL NORTH EXPECT THE MAIN FOCUS TO SHIFT ALONG
AND NORTH OF THE I70 CORRIDOR THIS MORNING. HAVE PREVAILING THUNDERSTORMS
ACRS THE NRN TAF SITES WITH ONLY A MENTION OF TEMPO IN THE SRN SITES
EARLY TODAY. WILL THEN ALLOW FOR A BREAK THROUGH LATE MORNING
BEFORE THE THUNDERSTORM THREAT RETURNS THROUGH THE AFTERNOON AS
AIRMASS DESTABILIZES ONCE AGAIN.

OUTLOOK...TSTMS POSSIBLE LATE TONIGHT AND THURSDAY...WITH POTENTIAL
FOR MVFR CIGS/VIS IN TSTMS...ALONG WITH GUSTY WINDS.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...AR
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...HAWBLITZEL
AVIATION...AR
Hazardous weather outlook, Jun 3, 7:51 PM EST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
851 PM EDT TUE JUN 3 2008

INZ050-058-059-066-073>075-KYZ091>093-OHZ042-051>055-060>065-070>074-
077>082-088-050100-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-BOONE-
KENTON-CAMPBELL-DARKE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-
PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-BUTLER-WARREN-
CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
SCIOTO-
851 PM EDT TUE JUN 3 2008

...TORNADO WATCH 441 IN EFFECT UNTIL 3 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY...CENTRAL
OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

A FRONTAL BOUNDARY WILL LAY OUT WEST TO EAST OVER THE OHIO VALLEY
AND LIFT NORTHWARD TONIGHT. THIS WILL PROVIDE A FOCUS FOR SHOWERS
AND THUNDERSTORMS OVERNIGHT. SOME OF THESE STORMS WILL BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A THREAT FOR ISOLATED SEVERE THUNDERSTORMS WILL PERSIST EARLY ON
WEDNESDAY AS THE FRONTAL BOUNDARY REMAINS ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

OHZ026-034-035-043>046-056-050100-
HARDIN-MERCER-AUGLAIZE-SHELBY-LOGAN-UNION OH-DELAWARE-LICKING-
851 PM EDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT

A FRONTAL BOUNDARY WILL LAY OUT WEST TO EAST OVER THE OHIO VALLEY
AND LIFT NORTHWARD TONIGHT. THIS WILL PROVIDE A FOCUS FOR SHOWERS
AND THUNDERSTORMS TO REDEVELOP OVERNIGHT. SOME OF THESE STORMS MAY
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A THREAT FOR ISOLATED SEVERE THUNDERSTORMS WILL PERSIST EARLY ON
WEDNESDAY AS THE FRONTAL BOUNDARY REMAINS ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

INZ080-KYZ089-090-094>100-050100-
SWITZERLAND-CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
MASON-LEWIS-
851 PM EDT TUE JUN 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY AND NORTHERN KENTUCKY.

.DAY ONE...TONIGHT

A FRONTAL BOUNDARY WILL LAY OUT WEST TO EAST OVER THE OHIO VALLEY
AND LIFT NORTHWARD TONIGHT. THIS WILL PROVIDE A FOCUS FOR SHOWERS
AND THUNDERSTORMS TO REDEVELOP OVERNIGHT. SOME OF THESE STORMS MAY
BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A THREAT FOR ISOLATED SEVERE THUNDERSTORMS WILL PERSIST EARLY ON
WEDNESDAY AS THE FRONTAL BOUNDARY REMAINS ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Local storm report, Jun 3, 9:52 PM EST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1052 PM EDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     FUNNEL CLOUD     SPRINGBORO              39.56N 84.24W
06/03/2008                   WARREN             OH   TRAINED SPOTTER

0849 PM     HAIL             LIBERTY                 39.63N 84.93W
06/03/2008  E1.00 INCH       UNION              IN   PUBLIC

0853 PM     HAIL             CAMBRIDGE CITY          39.81N 85.17W
06/03/2008  E1.00 INCH       WAYNE              IN   TRAINED SPOTTER

0854 PM     TORNADO          COTTAGE GROVE           39.60N 84.86W
06/03/2008                   UNION              IN   PUBLIC

            REPORT OF A TOUCHDOWN NEAR ROUTE 27. STORM WAS MOVING
            TOWARDS COLLEGE CORNER AND OXFORD.

0906 PM     HAIL             OXFORD                  39.51N 84.75W
06/03/2008  E0.75 INCH       BUTLER             OH   PUBLIC

0910 PM     FLOOD            1 N WILMINGTON          39.08N 84.95W
06/03/2008                   DEARBORN           IN   TRAINED SPOTTER

            WATER OVER ROAD

0925 PM     HAIL             XENIA                   39.69N 83.94W
06/03/2008  E0.75 INCH       GREENE             OH   TRAINED SPOTTER

0927 PM     TSTM WND DMG     SPRING VALLEY           39.61N 84.01W
06/03/2008                   GREENE             OH   TRAINED SPOTTER

            TREE DOWN

0930 PM     TSTM WND DMG     OAKLAND                 39.48N 83.91W
06/03/2008                   CLINTON            OH   TRAINED SPOTTER

            POWER OUTAGE

0937 PM     FUNNEL CLOUD     EATON                   39.75N 84.63W
06/03/2008                   PREBLE             OH   TRAINED SPOTTER

1010 PM     FLOOD            CAMDEN                  39.64N 84.65W
06/03/2008                   PREBLE             OH   LAW ENFORCEMENT

            SEVERAL ROADS ACROSS PREBLE COUNTY WERE FLOODED.

1010 PM     FLOOD            XENIA                   39.69N 83.94W
06/03/2008                   GREENE             OH   LAW ENFORCEMENT

            SEVERAL STREETS WERE FLOODED IN XENIA.

1010 PM     TSTM WND DMG     4 ESE XENIA             39.66N 83.87W
06/03/2008                   GREENE             OH   LAW ENFORCEMENT

            A NUMBER OF TREES WERE BLOWN DOWN ACROSS THE COUNTY.

&&

HATZOS
Local storm report, Jun 3, 9:59 PM EST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1059 PM EDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     HEAVY RAIN       10 NW WILMINGTON        39.55N 83.96W
06/03/2008  M4.10 INCH       CLINTON            OH   TRAINED SPOTTER

            SINCE THIS MORNING.

1024 PM     HEAVY RAIN       CENTERVILLE             39.64N 84.14W
06/03/2008  M2.24 INCH       MONTGOMERY         OH   TRAINED SPOTTER

            MEASURED SINCE 6 PM.

&&

HATZOS
Local storm report, Jun 3, 10:36 PM EST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1136 PM EDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1035 PM     HEAVY RAIN       3 N WILMINGTON          39.49N 83.83W
06/03/2008  M2.41 INCH       CLINTON            OH   TRAINED SPOTTER

&&

HATZOS
Local storm report, Jun 3, 10:56 PM EST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1156 PM EDT TUE JUN 03 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1041 PM     FLOOD            3 SW EATON              39.72N 84.67W
06/03/2008                   PREBLE             OH   TRAINED SPOTTER

            FLOODING IN THE LAKEGREN COMMUNITY. TWO HOUSES FLOODED
            WITH EVACUATIONS OF THE RESIDENTS.

1045 PM     FLOOD            RICHMOND                39.83N 84.89W
06/03/2008                   WAYNE              IN   LAW ENFORCEMENT

            US ROUTE 27 CLOSED DUE TO FLOODING NEAR RICHMOND.

1045 PM     FLOOD            2 WSW CAMDEN            39.63N 84.68W
06/03/2008                   PREBLE             OH   LAW ENFORCEMENT

            MORNING SUN ROAD IS CLOSED DUE TO HIGH WATER. OTHER
            FLOODING ISSUES REPORTED COUNTYWIDE THROUGHOUT PREBLE
            COUNTY.

1045 PM     FLOOD            BOSTON                  39.74N 84.85W
06/03/2008                   WAYNE              IN   LAW ENFORCEMENT

            OLD ROUTE 122 FLOODED AND CLOSED IN BOSTON.

&&

HATZOS

The radar

The Cincinnati radar (KILN), 84 km away, was scanning. The volume nearest the first event began at 06:48 UTC.

Open the radar archive at this moment

Event by event

19 thunderstorm wind, 11 flash flood, 8 hail, 1 tornado. Local standard time, as filed.

Hail, Darke

When
June 4, 1:48 AM EST to 1:52 AM EST
Where
Darke County, 2.23 mi ENE of Pitsburg
Measured
0.88 in hail
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
39.990, -84.460

Hail, Miami

When
June 4, 1:55 AM EST to 2:02 AM EST
Where
Miami County, 1.26 mi WSW of Troy
Measured
1 in hail
Property damage
$8,000
Reported by
Public
Coordinates
40.040, -84.220

Hail, Clark

When
June 4, 2:17 AM EST to 2:22 AM EST
Where
Clark County, 0.69 mi N of New Carlisle
Measured
0.88 in hail
Property damage
$3,000
Reported by
Public
Coordinates
39.940, -84.030

Thunderstorm Wind, Clark

When
June 4, 2:27 AM EST to 2:31 AM EST
Where
Clark County, 1.73 mi WSW of Mad River Arpt
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
40.010, -83.860

Trees were knocked down.

Hail, Clark

When
June 4, 2:35 AM EST to 2:39 AM EST
Where
Clark County, 1.06 mi E of Maitland
Measured
0.88 in hail
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
39.930, -83.830

Flash Flood, Preble

When
June 4, 3:45 AM EST to 7:00 AM EST
Where
Preble County, 1.37 mi NE of College Corner to 1.55 mi WSW of Fairhaven
Cause
Heavy Rain
Property damage
$2,000
Reported by
Broadcast Media
Coordinates
39.586, -84.804

A few campers were stranded by high water at Hueston Woods State Park.

Flash Flood, Darke

When
June 4, 4:35 AM EST to 6:30 AM EST
Where
Darke County, 1.62 mi SW of Palestine to 0.43 mi NW of Hunchberger Corners
Cause
Heavy Rain
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
40.035, -84.754

Numerous roads were flooded.

Flash Flood, Miami

When
June 4, 4:37 AM EST to 6:00 AM EST
Where
Miami County, 1.59 mi WNW of Ginghamsburg to 2.48 mi E of Troy Skypark Arpt
Cause
Heavy Rain
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
39.937, -84.228

Two lanes of Interstate 75 were flooded and closed in both directions near Tipp City.

Flash Flood, Montgomery

When
June 4, 4:41 AM EST to 8:00 AM EST
Where
Montgomery County, 2.56 mi SSW of Miamisburg to 1.25 mi E of Liberty
Cause
Heavy Rain
Property damage
$7,000
Reported by
Law Enforcement
Coordinates
39.619, -84.306

Numerous homes experienced basement flooding in Miamisburg. Several roads were flooded as well.

Flash Flood, Clark

When
June 4, 4:43 AM EST to 6:30 AM EST
Where
Clark County, 1.94 mi WSW of Enon to 1.17 mi NNE of New Carlisle Arpt
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
39.859, -83.964

Significant flooding took place in the Ra-Mar Estates Subdivision along Dayton Road between Springfield and Enon. State Route 235 was flooded and closed just north of its intersection with State Route 41.

Thunderstorm Wind, Hamilton

When
June 4, 6:45 AM EST to 6:49 AM EST
Where
Hamilton County, 0.85 mi NNW of Rendcomb Jct to 0.73 mi NW of Red Bank
Measured
56 kt (64 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
39.142, -84.426

Numerous large tree limbs were blown down, up to 20 to 40 feet long and a foot in diameter. Many smaller trees and power lines were downed. Damage started west of the intersection of Erie and Delta Roads in Hyde Park, moving east with numerous trees uprooted in Ault Park.

Hail, Hamilton

When
June 4, 6:50 AM EST to 6:54 AM EST
Where
Hamilton County, 1.75 mi WSW of Idlewild
Measured
0.88 in hail
Property damage
$3,000
Reported by
Public
Coordinates
39.140, -84.510

Tornado, Hamilton

When
June 4, 6:50 AM EST to 6:53 AM EST
Where
Hamilton County, 0.33 mi NNE of Red Bank to 0.89 mi WNW of Newtown
Rating
EF0
Path length
1.85 mi
Path width
50 yd
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
39.134, -84.397

A broken damage path suggesting brief tornadic touchdowns was found just west of Newtown in eastern Hamilton county. Numerous trees were broken off on both sides of the Little Miami River to the northwest of Clear Creek Park. Most of the damage occurred on both sides of State Route 32 and Turpin Lane where several metal awnings were thrown across the road, landing in a nursery. Additional tree damage occurred in Mound View Park to the south of Newtown. Estimated wind speeds were between 70 and 75 mph.

Hail, Clermont

When
June 4, 6:56 AM EST to 7:01 AM EST
Where
Clermont County, 0.69 mi S of Marathon
Measured
0.88 in hail
Property damage
$3,000
Reported by
Public
Coordinates
39.140, -84.000

Thunderstorm Wind, Clinton

When
June 4, 7:01 AM EST to 7:05 AM EST
Where
Clinton County, 0.87 mi NE of Midland
Measured
53 kt (61 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
39.310, -83.910

Many trees were downed, some falling on buildings and causing minor structural damage.

Thunderstorm Wind, Clinton

When
June 4, 7:05 AM EST to 7:09 AM EST
Where
Clinton County, 0.53 mi E of Westboro
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
NWS Storm Survey
Coordinates
39.280, -83.910

A large tree was blown down and a roof was blown off of a house near the intersection of Westboro Road and Old US Route 68. Several homes in this vicinity sustained minor roof and siding damage from fallen trees and large limbs.

Thunderstorm Wind, Highland

When
June 4, 7:20 AM EST to 7:24 AM EST
Where
Highland County, 0.96 mi NNE of Lynchburg
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Law Enforcement
Coordinates
39.242, -83.791

A tree fell on a house near the intersection of Peterson and Overman Roads, causing minor damage.

Thunderstorm Wind, Highland

When
June 4, 7:25 AM EST to 7:29 AM EST
Where
Highland County, 0.48 mi NE of Hillsboro
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
39.204, -83.613

Trees were knocked down.

Thunderstorm Wind, Ross

When
June 4, 7:52 AM EST to 7:56 AM EST
Where
Ross County, 0.87 mi NW of Chillicothe
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
39.340, -82.990

Large tree limbs were downed across several roads.

Flash Flood, Hamilton

When
June 4, 8:00 AM EST to 10:30 AM EST
Where
Hamilton County, 0.77 mi WSW of Harrison Arpt to 0.86 mi ENE of Brecon
Cause
Heavy Rain
Property damage
$3,000
Reported by
Law Enforcement
Coordinates
39.264, -84.762

Several major interchanges were flooded throughout the Cincinnati metro area.

Thunderstorm Wind, Hocking

When
June 4, 8:58 AM EST to 9:00 AM EST
Where
Hocking County, 1.27 mi ENE of Logan
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
39.540, -82.400

Several trees were downed.

Flash Flood, Butler

When
June 4, 9:00 AM EST to 10:00 AM EST
Where
Butler County, 1.28 mi NNW of Woodsdale to 1.55 mi NW of Mc Gonigle
Cause
Heavy Rain
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
39.436, -84.493

Several residents were evacuated along Canal Street in New Miami due to high water. Numerous roads in the vicinity were also flooded.

Thunderstorm Wind, Scioto

When
June 4, 9:50 AM EST to 9:54 AM EST
Where
Scioto County, 1.08 mi W of Wheelersburg
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
38.730, -82.850

Trees were knocked down.

Flash Flood, Adams

When
June 4, 1:15 PM EST to 3:30 PM EST
Where
Adams County, 1.62 mi W of West Union to 1.43 mi ESE of Clayton
Cause
Heavy Rain
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
38.804, -83.560

Several roads were flooded and closed with one to two feet of water rushing over them, including State Route 41 between State Route 136 and Panhandle Road. Numerous streams were out of their banks and overflowing roadways.

Flash Flood, Brown

When
June 4, 1:30 PM EST to 3:30 PM EST
Where
Brown County, 2.01 mi ENE of Ripley to 1.88 mi WSW of Slickaway
Cause
Heavy Rain
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
38.743, -83.797

Two roads were flooded and closed to the east of Ripley. Significant flooding took place along Fishing Gut Creek near the intersection of State Routes 41 and 763 just north of Aberdeen.

Hail, Scioto

When
June 4, 1:36 PM EST to 1:40 PM EST
Where
Scioto County, 3 mi NE of Portsmouth
Measured
0.75 in hail
Property damage
$1,000
Reported by
Public
Coordinates
38.761, -82.941

Flash Flood, Scioto

When
June 4, 2:15 PM EST to 3:30 PM EST
Where
Scioto County, Portsmouth to 1.17 mi WSW of Sciotoville
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
38.730, -82.980

Numerous roads across the county were flooded and closed. Vehicles in Portsmouth were stranded in high water, and portions of Clay and Vernon Townships were also significantly affected by the flooding. A retaining wall collapsed next to a home in Rosemount.

Hail, Butler

When
June 4, 5:20 PM EST to 5:26 PM EST
Where
Butler County, 0.56 mi WSW of Hamilton
Measured
1 in hail
Property damage
$8,000
Reported by
Public
Coordinates
39.396, -84.559

Thunderstorm Wind, Hamilton

When
June 4, 5:35 PM EST to 5:39 PM EST
Where
Hamilton County, 1.05 mi NNW of The Vlg of Indian Hi to 1.1 mi NNE of Montgomery
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
39.183, -84.389

Numerous trees and large limbs were downed.

Thunderstorm Wind, Warren

When
June 4, 5:40 PM EST to 5:46 PM EST
Where
Warren County, 2.57 mi WNW of Union Vlg
Measured
70 kt (81 mph) estimated gust
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
39.438, -84.367

Several homes in the Country Estates neighborhood off of Cincinnati-Dayton Road sustained siding and minor chimney damage. A few fences were blown over. Numerous trees within the neighborhood were either downed or completely uprooted. An NWS storm survey determined that this damage was caused by straight-line winds estimated near 80 mph.

Thunderstorm Wind, Clermont

When
June 4, 5:40 PM EST to 5:44 PM EST
Where
Clermont County, 1.9 mi WNW of Mt Repose to 1.01 mi NNW of Mt Repose
Measured
74 kt (85 mph) estimated gust
Property damage
$40,000
Reported by
Broadcast Media
Coordinates
39.214, -84.251

Significant straight-line wind damage occurred to homes with a number of trees downed or uprooted near the intersection of Branch Hill-Guinea and Cook Roads in Miami Township. Winds were estimated at 80 to 90 mph.

Thunderstorm Wind, Butler

When
June 4, 5:40 PM EST to 5:44 PM EST
Where
Butler County, 0.75 mi SW of West Chester
Measured
55 kt (63 mph) estimated gust
Property damage
$3,000
Reported by
Trained Spotter
Coordinates
39.324, -84.411

A number of trees were downed along Cincinnati-Dayton Road.

Thunderstorm Wind, Clermont

When
June 4, 5:45 PM EST to 5:49 PM EST
Where
Clermont County, 1.4 mi WSW of Goshen to 1.55 mi NE of Goshen
Measured
61 kt (70 mph) estimated gust
Property damage
$40,000
Reported by
NWS Storm Survey
Coordinates
39.220, -84.193

Several homes sustained roof damage, and numerous trees were knocked down across Goshen Township. The damage was determined to be caused by straight-line winds estimated at 70 mph.

Thunderstorm Wind, Clermont

When
June 4, 5:50 PM EST to 5:55 PM EST
Where
Clermont County, 1.63 mi WNW of Edenton to 1.32 mi WNW of Woodville
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
NWS Storm Survey
Coordinates
39.225, -84.080

Several large trees were either split open or completely uprooted near and just north of Stonelick State Park in Wayne Township. A large moveable sign was also thrown across a road and into a house, causing minor damage. Damage was determined to be caused by straight-line winds, estimated at 70 mph.

Thunderstorm Wind, Brown

When
June 4, 5:55 PM EST to 5:59 PM EST
Where
Brown County, 2.53 mi W of Fayetteville Jj Arpt to 1.51 mi NNE of Fayetteville Jj Arpt
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
NWS Storm Survey
Coordinates
39.222, -83.997

Several homes had roof shingles ripped off, with one home having its porch roof completely removed and deposited on the other side of the house. A garage door was blown inwards at an adjacent house. Numerous large trees were either split open or completely uprooted in the vicinity as well. Damage was determined to be caused by straight-line winds estimated at 70 mph.

Thunderstorm Wind, Montgomery

When
June 4, 6:00 PM EST to 6:04 PM EST
Where
Montgomery County, 1.81 mi WNW of Dayton
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
39.762, -84.210

Large tree limbs were downed.

Thunderstorm Wind, Scioto

When
June 4, 6:30 PM EST to 6:35 PM EST
Where
Scioto County, 1.65 mi NNE of New Boston to 0.27 mi SE of Wheelers Mill
Measured
55 kt (63 mph) estimated gust
Property damage
$6,000
Reported by
Emergency Manager
Coordinates
38.773, -82.921

A dozen trees were knocked down across the eastern part of the county.

Thunderstorm Wind, Pike

When
June 4, 7:00 PM EST to 7:04 PM EST
Where
Pike County, Idaho
Measured
70 kt (81 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
39.080, -83.130

Intense thunderstorm winds began to pick up the back end of a light pickup truck that the trained spotter was driving.

Flash Flood, Scioto

When
June 4, 7:00 PM EST to 8:30 PM EST
Where
Scioto County, 1.11 mi SE of Friendship to 1.61 mi S of Valley View
Cause
Heavy Rain
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
38.688, -83.087

Three homes with a total of six individuals were evacuated in Nile Township near the intersection of US Route 52 and State Route 125. Several streams went out of their banks as well.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2008Every state in 2008This day in weather historyThe tornado archive for Ohio, 2008Warnings in Ohio, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 99725, 99727, 99728, 99733, 99729, 115837, 115825, 115827, 115831, 115840, 99734, 99730, 106971, 99732, 99735, 99738, 115823, 115822, 99736, 115842, 99739, 115845, 99740, 100546, 100999, 101076, 101000, 115849, 115853, 115855, 115856, 115857, 115860, 115861, 115865, 115862, 115864, 99741, 115870.